I have an urgent question and I don’t know what to do. My mother in law (72 years old) who was a healthy and active person was suddenly diagnosed with Colon cancer last year. She was on chemo and radiotherapy treatment up until her last operation before 7 months where she was told she was cured. She was fine and back to her active ways yet she took it easy. Around a 2 months ago she had this pain in her back which kept getting worse. At first the doctor said it was just the cold got to her but it became too extreme to handle and she was referred to a neurosurgeon who said she need to operat that instant as she had some lesions on her vertebrate. She had a succesful operation on 2 weeks ago and because of the pain they gave her Tramadol.
Instantly she started hallucinating and was acting all confused. This lasted for a few days after the operation after she went back home. When her daughter contacted the doctor to say that she was hallucinating and saying weird things he prescribed her Prisdal (Risperidone). So she was taking this along with Tramadol. A few days later she stopped talking and became extremly lethargic. When her son and daughter took her to emergency they said she had anemia and gave her blood transfusion. They wouldn’t say what was wrong with her and the doctor wouldn’t answer his phone. They were fed up as no one would give them a straight answer.
Her son contacted a friend who is a pharmicist. he was furious and said that it was very dangerous to take Tramadol and Risperidone together and she most likely had overdosed. Now my mother in law Is just lying in her bed and can’t move. This morning they would get a response from her by nodding and making a humming noise when they ask her a question. They have been feeding her with a syringe. We don’t know what to do now. I just checked on her now and she is just lying ther with her eyes closed immobile. She had a few syringe fulls of water and some blended vegetable soup.
I completely understand your concern regarding your mother in law’s condition. Risperidone and Tramadol have major interactions that can lead to severe health problems like depression, respiratory distress and therefore these should be avoided giving together. Her current condition needs to be assessed properly. If possible monitor her blood pressure as well as oxygen saturation if you have pulsoximeter available at home. My advice to you is, take her to ER and get her examined as well as blood work up done there as per the doctor’s advice. Effects of the medications needs to be monitored along with proper management. There is need of oncologist consultation as well. Once she is stable she will be brought back home. Hope this helps. Feel free to contact for any further query in the future.
Was this answer helpful?|
Query: Hello doctor, I discontinued Risperidone two months ago. I have not had any psychotic symptoms. I believe my schizoaffective disorder is in remission. However, can Risperidone continue to have an effect two months after taking it? If so what is the maximum amount of time Risperidone continue to hav... Read Full »
Query: Hi doctor, I had two psychotic episodes last year and was diagnosed with schizoaffective disorder. I have recently prescribed Risperidone (1 mg) in combination with Wellbutrin (150 mg). One is a dopamine blocker while the other is a dopamine reuptake inhibitor. Would not these cancel each other o... Read Full »
Query: Hello doctor, I am taking 100 mg Tramadol and 60 mg Priligy (Dapoxetin) for the treatment of premature ejaculation before having sexual intercourse. The result is my intercourse time has increased from two minutes up to 45 minutes without having ejaculation. With Priligy or Tramadol alone it is ar... Read Full »
Ask your health query to a doctor online?Ask a General Practitioner Now